Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 268, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 7:32 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 7:32 PM CDT (00:32 UTC)
- Expired
- Sep 26, 2012, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS54 KTSA 270032 SVRTSA OKC041-115-270115- /O.NEW.KTSA.SV.W.0268.120927T0032Z-120927T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 732 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA SOUTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 815 PM CDT * AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF FAIRLAND...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3677 9461 3657 9461 3662 9490 3677 9489 TIME...MOT...LOC 0032Z 281DEG 19KT 3665 9479 $$
2 follow-up statements
505 WWUS54 KTSA 270053 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 753 PM CDT WED SEP 26 2012 OKC041-115-270115- /O.CON.KTSA.SV.W.0268.000000T0000Z-120927T0115Z/ DELAWARE OK-OTTAWA OK- 753 PM CDT WED SEP 26 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHEASTERN OTTAWA AND NORTHEASTERN DELAWARE COUNTIES... AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIFF CITY... MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3673 9461 3657 9461 3660 9475 3671 9474 TIME...MOT...LOC 0054Z 281DEG 19KT 3663 9465 $$
215 WWUS54 KTSA 270112 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 PM CDT WED SEP 26 2012 OKC041-115-270122- /O.EXP.KTSA.SV.W.0268.000000T0000Z-120927T0115Z/ DELAWARE OK-OTTAWA OK- 812 PM CDT WED SEP 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND NORTHEASTERN DELAWARE COUNTIES EXPIRES AT 815 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3673 9461 3657 9461 3660 9475 3671 9474 TIME...MOT...LOC 0112Z 281DEG 19KT 3661 9453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 6:14 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 26, 6:14 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 614 PM CDT WED SEP 26 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... SPORADIC THUNDERSTORM ACTIVITY ONGOING ACROSS THE AREA THIS AFTERNOON IS EXPECTED TO CONTINUE THIS EVENING. CONVECTIVE DEVELOPMENT IS POSSIBLE AT ANY TAF SITE THROUGHOUT THE 24 HOUR FORECAST PERIOD. HIGH WINDS... HEAVY RAINFALL...AND RAPIDLY DECREASING VISIBILITY WILL BE POSSIBLE WITH HEAVIER STORMS. && .PREV DISCUSSION... /ISSUED 324 PM CDT WED SEP 26 2012/ DISCUSSION... EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT. THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO NEXT WEEK. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Sep 26, 5:13 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED SEP 26 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED SEP 26 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING STRONG TO SEVERE THUNDERSTORMS IN MCINTOSH AND PITTSBURG COUNTIES ARE WEAKENING QUICKLY AND WILL LIKELY BE BELOW SEVERE LIMITS BY SUNSET. VERY HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN A CONTINUED FLASH FLOOD THREAT INTO EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS MAY FORM THIS EVENING...MAINLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THERE WILL BE A LIMITED HAIL THREAT WITH THESE STORMS IF THEY DO INDEED DEVELOP. MORE WIDESPREAD THUNDERSTORMS WILL SPREAD INTO EASTERN OKLAHOMA FROM THE WEST LATER TONIGHT AND MAY REACH NORTHWEST ARKANSAS TOWARDS MORNING. A LIMITED SEVERE WEATHER THREAT WILL ALSO EXIST WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL WILL BE THE BIGGER CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA THE NEXT COUPLE DAYS WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 26, 5:49 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL NNW MCALESTER 34.93N 95.77W
09/26/2012 E1.00 INCH PITTSBURG OK EMERGENCY MNGR
0518 PM TSTM WND GST MCALESTER 34.93N 95.77W
09/26/2012 M73.00 MPH PITTSBURG OK TRAINED SPOTTER
SCATTERED LIMBS DOWN AROUND TOWN.
&&
SAASpecial weather statement, Sep 26, 6:00 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED SEP 26 2012
OKZ073-262345-
PITTSBURG OK-
600 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAVANNA...HAYWOOD...ARPELAR AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3486 9609 3505 9610 3507 9607 3509 9607
3512 9603 3513 9575 3481 9579 3483 9610
3486 9610
TIME...MOT...LOC 2300Z 268DEG 16KT 3498 9611Special weather statement, Sep 26, 6:10 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT WED SEP 26 2012
OKZ073-075-270000-
LATIMER OK-PITTSBURG OK-
610 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND LATIMER
AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...YANUSH...HIGGINS...BENGAL...
DAMON...GOWEN...PANOLA...RED OAK...MCALESTER...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER AND ROBBERS
CAVE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3472 9581 3509 9575 3506 9535 3506 9525
3505 9506 3468 9507
TIME...MOT...LOC 2310Z 267DEG 15KT 3493 9553Local storm report, Sep 26, 6:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 N GROVE 36.64N 94.77W
09/26/2012 E2.00 INCH DELAWARE OK PUBLIC
PICTURES RECEIVED OF GOLFBALL AND HEN EGG HAIL.
&&
SAALocal storm report, Sep 26, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 4 NW HANNA 35.25N 95.94W
09/26/2012 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL OBSERVED AT HWY 9 AND THE INDIAN NATION
TURNPIKE.
0329 PM HAIL 5 NE HANNA 35.26N 95.83W
09/26/2012 E1.25 INCH MCINTOSH OK EMERGENCY MNGR
LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
EAST OF SH 52. RELAYED THROUGH EM.
0406 PM TSTM WND GST CROWDER 35.12N 95.67W
09/26/2012 E80.00 MPH PITTSBURG OK STORM CHASER
STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.
0406 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.75 INCH PITTSBURG OK STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
GOLF BALL HAIL. RELAYED BY MEDIA.
0451 PM FLASH FLOOD CROWDER 35.12N 95.67W
09/26/2012 PITTSBURG OK EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED IN CROWDER.
0503 PM FLASH FLOOD 4 NW HANNA 35.25N 95.94W
09/26/2012 MCINTOSH OK EMERGENCY MNGR
FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.
&&
SAASpecial weather statement, Sep 26, 7:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT WED SEP 26 2012
OKZ058-270100-
OTTAWA OK-
717 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN OTTAWA
AT 718 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF FAIRLAND...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRLAND AND TIFF CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3667 9461 3666 9478 3667 9479 3668 9496
3673 9497 3681 9461
TIME...MOT...LOC 0018Z 265DEG 18KT 3668 9488The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:17 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| Sep 26, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 52 min |
| Sep 26, 7:57 PM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Sep 26, 8:22 PM CDT | Special Weather Statement | TSA | Muskogee | 38 min |
| Sep 26, 9:00 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 2 hr |
| Sep 26, 10:58 PM CDT | Special Weather Statement | TSA | McIntosh | 47 min |
| Sep 26, 11:34 PM CDT | Special Weather Statement | TSA | McIntosh | 41 min |
| Sep 27, 1:12 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 27, 3:12 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.